Alert archive / Louisiana / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 144, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 10, 2021, 4:56 PM CDT for 4 parishes in Louisiana. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 4:56 PM CDT (21:56 UTC)
- Expired
- May 10, 2021, 5:49 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Jackson Parish, LA, Natchitoches Parish, LA, Winn Parish, LA
The radar
The Ft Polk radar (KPOE), 104 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:00 PM CDT | TSTM WND DMG | 2 E Goldonna, LA | TREE DOWN ON HWY 1233 BRINGING DOWN POWER LINES NEAR GOLDONNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.4
The text
As transmitted.
985
WUUS54 KSHV 102156
SVRSHV
LAC013-049-069-127-102300-
/O.NEW.KSHV.SV.W.0144.210510T2156Z-210510T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
456 PM CDT Mon May 10 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Jackson Parish in north central Louisiana...
Northeastern Natchitoches Parish in northwestern Louisiana...
Southeastern Bienville Parish in northwestern Louisiana...
Winn Parish in north central Louisiana...
* Until 600 PM CDT.
* At 455 PM CDT, a severe thunderstorm was located 16 miles southwest
of Jonesboro, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winnfield, Jonesboro, Campti, Chatham, Hodge, Goldonna, North
Hodge, Dodson, East Hodge, Saline, Lucky, Ashland, Calvin,
Bienville, Quitman, Sikes, Brice, Friendship, Joyce and Liberty
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 9233 3186 9232 3185 9234 3182 9234
3181 9236 3180 9236 3189 9314 3240 9304
3236 9236 3232 9231 3190 9231
TIME...MOT...LOC 2155Z 283DEG 33KT 3210 9295
HAIL...1.25IN
WIND...60MPH
$$
193 follow-up statements
114
WWUS54 KSHV 102217
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
517 PM CDT Mon May 10 2021
LAC013-049-069-127-102300-
/O.CON.KSHV.SV.W.0144.000000T0000Z-210510T2300Z/
Jackson LA-Natchitoches LA-Bienville LA-Winn LA-
517 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHERN JACKSON...NORTHEASTERN NATCHITOCHES...SOUTHEASTERN
BIENVILLE AND WINN PARISHES...
At 517 PM CDT, a severe thunderstorm was located 10 miles northwest
of Winnfield, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winnfield, Jonesboro, Chatham, Hodge, Goldonna, North Hodge, Dodson,
East Hodge, Calvin, Sikes, Hudson, Friendship and Joyce.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 9233 3186 9232 3185 9234 3182 9234
3181 9236 3180 9236 3187 9299 3232 9286
3232 9231 3190 9231
TIME...MOT...LOC 2217Z 283DEG 33KT 3205 9271
HAIL...1.25IN
WIND...60MPH
$$
19518
WWUS54 KSHV 102233
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
533 PM CDT Mon May 10 2021
LAC013-049-069-102242-
/O.CAN.KSHV.SV.W.0144.000000T0000Z-210510T2300Z/
Jackson LA-Natchitoches LA-Bienville LA-
533 PM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN JACKSON...
NORTHEASTERN NATCHITOCHES AND SOUTHEASTERN BIENVILLE PARISHES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3189 9233 3186 9232 3185 9234 3182 9234
3181 9236 3180 9236 3185 9280 3215 9271
3215 9231 3190 9231
TIME...MOT...LOC 2232Z 283DEG 33KT 3202 9254
$$
LAC127-102300-
/O.CON.KSHV.SV.W.0144.000000T0000Z-210510T2300Z/
Winn LA-
533 PM CDT Mon May 10 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WINN PARISH...
At 532 PM CDT, a severe thunderstorm was located 8 miles northeast of
Winnfield, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winnfield, Dodson, Calvin, Sikes, Joyce and Hudson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 9233 3186 9232 3185 9234 3182 9234
3181 9236 3180 9236 3185 9280 3215 9271
3215 9231 3190 9231
TIME...MOT...LOC 2232Z 283DEG 33KT 3202 9254
HAIL...1.25IN
WIND...60MPH
$$
19467
WWUS54 KSHV 102249
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
549 PM CDT Mon May 10 2021
LAC127-102256-
/O.CAN.KSHV.SV.W.0144.000000T0000Z-210510T2300Z/
Winn LA-
549 PM CDT Mon May 10 2021
...THE SEVERE THUNDERSTORM WARNING FOR WINN PARISH IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3189 9233 3186 9232 3185 9234 3182 9234
3181 9236 3180 9236 3185 9280 3215 9271
3215 9231 3190 9231
TIME...MOT...LOC 2243Z 283DEG 33KT 3199 9239
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:31 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 10, 3:31 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 331 PM CDT Mon May 10 2021 .SHORT TERM.../Tonight through Tuesday Night/ Sct svr elevated convection continues to build SE into extreme NW LA attm, riding along an area of higher MUCapes of 1000-2000 J/Kg coinciding with the lingering H850 trough over the Red River Valley of Srn OK/N TX into the Nrn sections of SW AR, where steep lapse rates persist ahead of weak perturbations in the nearly zonal flow. The 12Z CAMs, which somewhat initialized on this convection this AM, suggest that it will weaken late this afternoon/early evening, although additional convection redevelopment is expected later this evening and overnight across NE TX/SE OK/SW AR/possibly extreme Nrn LA, with the approach of another perturbation in the flow that will interact with increasing convergence along the H925 trough as it begins to lift back N across E TX/NW LA into SW AR. Thus, have stairstepped pops back from chance to likely across E TX/SW AR by late evening, before likely expanding pops farther E across the remainder of SW AR overnight. Fortunately, these areas will be able to take the rain tonight, with the weak cold front now over the Srn sections of NCntrl LA into Deep E TX now expected to be much of a player tonight as it should seep just S of the area this evening. While there may be a brief lull in the extent of convection Tuesday morning, weak sfc low development along the lingering sfc frontal bndry just to our S may result in the bndry nudging back N a tad into Deep E TX and Cntrl LA from the late morning and a portion of the afternoon. This will occur as the upper trough now swinging through the Great Basin into the Rockies ejects into the Plains and dampens Tuesday, although this trough will advect Pacific moisture NE ahead of the Baja upper trough and become absorbed into the Nrn stream trough into the Srn Plains/Lower MS Valley Tuesday. This will set the stage for convection becoming more numerous by late morning and especially for the afternoon areawide. While the setup is not typical for the transitional heavy rainfall events, am concerned though of the proximity of the sfc bndry to our S over areas that remain saturated in wake of widespread heavy rainfall (3-7+ inches) and flooding that occurred Sunday afternoon/evening over Deep E TX/WCntrl LA. Have deferred a Flash Flood Watch for this area for the graveyard shift later tonight, with the greatest threat for moderate to potentially heavy rainfall over this area likely being late Tuesday morning through Wednesday afternoon. Confidence is high though such that pops have been increased to high end categorical areawide Tuesday afternoon, before mid and upper level drier air begins to entrain SE into NE TX/SE OK/SW AR Tuesday night. Thus, rain rates will begin to taper off from NW to SE Tuesday night as the aforementioned trough axis moves through the Srn Plains into the Lower MS Valley. Did continue to undercut the NBM max temps over much of the area Tuesday, as little warming will occur over the cool sector with the increasing convection. 15 && .LONG TERM.../Wednesday through Monday Night/ By Wednesday, showers and thunderstorms will be ongoing along a stalled 850mb front. With moderate to heavy rainfall expected previous to this, some flooding issues could remain during this time. However, by Wednesday afternoon, another trough will move through the midwest. This will push the 850mb front through the region, and rain chances will diminish from north to south. Northwest flow will bring in drier weather for Thursday along with slightly below normal temps. Look for this dry weather to continue on Friday and Saturday as upper ridging builds into the region, but a slight warm-up in temperatures will start during this period and continue through early next week. The ridge starts to break down late into the weekend and the flow will become more zonal. Rain chances will return for Sunday and the first part of next week as disturbances move across the region along the flow. /20/ && .PREV DISCUSSION... /issued 1251 PM CDT Mon May 10 2021/ AVIATION... IFR with occasional LIFR cigs will persist through much of the 18Z TAF period across much of E TX/N LA, while some slightly drier air backdooring SW will maintain low MVFR cigs across SW AR this afternoon and evening, before they diminish to IFR late tonight. Sct strong/svr convection continues to develop/slide SE into NE TX, but should stay N of the TYR/GGG terminals, but possible affect TXK/SHV by mid to late afternoon. Additional convection may develop farther E across Srn AR before diminishing by early evening. A weak cold front will also seep S into Deep E TX/NCntrl LA this afternoon, possibly sliding S of the area this evening although it may waffle back N a tad Tuesday morning. Sct convection is expected to redevelop by mid to late evening across NE TX/SE OK/SW AR and possibly NW LA, affecting all terminals except LFK. This convection will result in IFR cigs redeveloping across SW AR late this evening/overnight, even as the convection diminishes from W to E by/after daybreak. However, additional convection will develop by mid to late morning across E TX, which will shift E and become numerous by midday through the afternoon Tuesday, maintaining IFR and reduced vsbys over much of the region. NE winds around 10kts this afternoon will only diminish slightly to 5-8kts after 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 65 57 67 / 60 90 90 50 MLU 59 67 59 68 / 50 90 90 60 DEQ 54 59 52 67 / 60 90 60 20 TXK 56 59 53 67 / 70 90 80 30 ELD 54 62 53 68 / 70 90 80 40 TYR 59 64 56 68 / 70 90 80 40 GGG 58 64 56 66 / 60 90 90 40 LFK 67 78 62 68 / 40 90 90 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/20
Hazardous weather outlook, May 10, 1:55 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Shreveport LA 155 PM CDT Mon May 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 155 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... There is a risk for isolated storms today across portions of the region today. While widespread severe weather is not expected at this time, some of the stronger storms may produce large hail, especially north of the Interstate 20 corridor. Brief heavy rain may also result in minor flooding in areas that received heavy rainfall on yesterday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 20
In the hours before
Local storm report, May 10, 3:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 3 SE SHREVEPORT 32.41N 93.82W
05/10/2021 E0.88 INCH CADDO LA NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS NICKEL SIZE
HAIL 2.5 MILES SOUTH OF THE AIRPORT.
&&
25Local storm report, May 10, 3:53 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM HAIL 9 SE SHREVEPORT 32.36N 93.70W
05/10/2021 M0.50 INCH CADDO LA NWS EMPLOYEE
&&
25Special weather statement, May 10, 3:54 PM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Shreveport LA 354 PM CDT Mon May 10 2021 LAZ002>005-012-102200- Bossier LA-Bienville LA-Lincoln LA-Claiborne LA-Webster LA- 354 PM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHERN CLAIBORNE...NORTHEASTERN BIENVILLE...EAST CENTRAL BOSSIER AND WESTERN LINCOLN PARISHES UNTIL 500 PM CDT... At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over Doyline, or 11 miles southwest of Minden, moving east at 35 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Minden, Haughton, Arcadia, Sibley, Gibsland, Doyline, Dubberly, Dixie Inn, Heflin, Simsboro, Athens, Lisbon, Bryceland, Mount Lebanon, Gilark, Noles Landing, Lake Bistineau North, Lake Clairborne, Corinth and Ogden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3246 9352 3278 9347 3276 9272 3240 9279 TIME...MOT...LOC 2053Z 276DEG 32KT 3254 9346 19
Local storm report, May 10, 4:07 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 9 SE SHREVEPORT 32.37N 93.71W
05/10/2021 M1.00 INCH CADDO LA PUBLIC
ELLERBE ROAD ESTATES.
&&
25Local storm report, May 10, 4:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 3 N BENTON 32.73N 93.74W
05/10/2021 M1.50 INCH BOSSIER LA PUBLIC
LARGEST HAILSTONE DROPPED IN TACT WAS PING
PONG SIZED. SEVERE DAMAGE TO VEHICLES.
&&
25Local storm report, May 10, 4:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM HAIL 4 SSE BARKSDALE AIR FOR 32.46N 93.65W
05/10/2021 M0.70 INCH BOSSIER LA PUBLIC
FAA OBSERVER ON LAURIE LANE BOSSIER CITY
REPORTS HAIL UP TO DIME SIZE.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:02 PM CDT | Special Weather Statement | SHV | Grant, Natchitoches | 58 min |
| May 9, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 58 min |
| May 9, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine | 53 min |
| May 9, 8:05 PM CDT | Special Weather Statement | SHV | Grant | 55 min |
| May 9, 8:14 PM CDT | Special Weather Statement | SHV | Claiborne, Union | 61 min |
| May 9, 8:15 PM CDT | Special Weather Statement | SHV | Webster | 60 min |
| May 10, 2:25 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 65 min |
| May 10, 2:53 PM CDT | Special Weather Statement | SHV | Caddo | 52 min |
| May 10, 3:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 45 min |
| May 10, 3:45 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Webster | 45 min |
| May 10, 3:54 PM CDT | Special Weather Statement | SHV | Webster | 66 min |
| May 10, 3:58 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 25 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Natchitoches, Red River, Webster and 1 more | 44 min |
| May 10, 5:30 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 60 min |
| May 10, 6:28 PM CDT | Special Weather Statement | SHV | LaSalle | 47 min |
| May 10, 6:36 PM CDT | Special Weather Statement | SHV | De Soto, Red River | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.